Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having fever, burning sensation after urination. Taking Augmentin. Should I continue?

i had a slight fever since the last 4 days, with a burning sensation after urinating. So i suspected UTI and started taking Augmentin 625 mg, twice a day. Its already 2 days, my fever has subsided, but UTI seems to be still present with body aches everywhere. do i need to switch Augmentin, or continue augmentin for 5 more days.
Asked On : Thu, 28 Mar 2013
Answers:  3 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist, Surgical 's  Response
Dear Sir,

Sorry to hear about your problem. Firstly the dose of augmentin you are taking is insufficient for an adult. You need to take 625 mg thrice a day. In addition, you should give your urine for examination.
If you have started a course of augmentin, it is better than you continue it for 5 days. Consume increased amounts of liquids.

Hoping for the best.
Answered: Wed, 8 May 2013
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM,
You are having urinary symptoms and fever,it is likely that you may have Urinary Tract infection.
Please do not treat yourself as use of antibiotic can cause resistance to organisms and there may be reaction to drugs.
Please visit Physician/GP to be examined clinically and with relevant investigations like Complete blood count, Urinalysis and urine culture and sensitivity.
Take proper prescription of urinary specific antibiotics and if there is need it may be changed to most appropriate one along with how long it should be taken which is in uncomplicated cases could be 7 to 10 days.
Organism causing UTI are notorious and sometimes resistant to many drugs so we must take care.
In the meantime take plenty of water and fluid to flush urinary system.
You can take cranberry juice and a tab of paracetamol to get relief from pain and fever.
You can ask me at

Please take care
Good Luck.
Dr.Akhilesh Dubey M.D.

Answered: Tue, 7 May 2013
I find this answer helpful
General & Family Physician Dr. Michelle Gibson James's  Response
Hi, thanks for using healthcare magic

Augmentin 625 mg twice daily should be effective for an UTI unless the bacteria present is resistant to that particular antibiotic.
You may want to consider visiting your doctor for a urine culture, this would determine which organism is causing the infection and which antibiotics it is responsive and resistant to.

You can consider continuing the antibiotic till the results return though your doctor may suggest a switch if he or she believes there may be resistance.

I hope this helps
Answered: Tue, 7 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor